MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Model Number RBYPOD6
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00954, 3005168196-2021-00956.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using a lantern delivery microcatheter (lantern), pod coils, and a non-penumbra sheath.It was noted that vascular access was slightly difficult.During the procedure, the physician introduced the lantern into the sheath to the target location.While advancing a few centimeters of a pod coil through the distal tip of the lantern, the physician experienced resistance and subsequently, the pod coil would not advance further.Therefore, the pod coil was removed.While attempting to advance a new pod coil, resistance was experienced; however, the physician was able to place the pod coil into the target vessel successfully.The physician then decided to remove the lantern due to the resistance.The procedure was completed using additional penumbra coils and a new lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod6 revealed offset coil winds in its embolization coil.If the device is forcefully advance against resistance, damage such as this may occur.The resistance likely occurred due to the damaged lantern used in the procedure.Further evaluation of the device revealed pusher assembly kink.This damage was incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-00954.2.3005168196-2021-00956.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11773600
Report Number3005168196-2021-00955
Device Sequence Number3778599
Product Code HCG
UDI-Device Identifier00814548013817
UDI-Public00814548013817
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2024
Device Model NumberRBYPOD6
Device Catalogue NumberRBYPOD6
Device Lot NumberF72119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/13/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date05/04/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Date Report Sent to FDA01/01/2005